Ask an expert
Question

11 Mar 2003

long term effects of cortisone (Prednisone)
Dear Dr. I suffer from M.E. and Fibromyalga. Due to severe body and joint aches, my G.P. put me on Prednisone. I have been on it for a few years. I take 5mg. per day. I know that cortisone is not good over long periods of time. However, due to the relief that I get from my symptoms and the low dose is it advisable to continue?
many thanks
Mallyblue
Answer 573 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Mallyblue, if you haven’t suffered side effects by now, it’s unlikely that you will. FMS is a difficult disorder to treat and if the low dose cortisone helps, I think the best would be to continue in spite of the potential side effects. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.